Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 156, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 1, 1995, 4:02 PM MDT for Hamilton County, Kansas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 1995, 4:02 PM MDT (22:02 UTC)
- Expired
- Jul 1, 1995, 5:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Hamilton County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:45 PM MDT | Tornado F0 | Coolidge, KS | Water over the road. Reports of four to seven inches of rain. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 012202 RRA SVRDDC KSC075-012300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 502 PM CDT (402 PM MDT) SAT JUL 1 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT (500 PM MDT) FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...HAMILTON COUNTY AT 358 PM MDT RADAR INDICATED A SEVERE THUNDERSTORM NEAR COOLIDGE OR 14 MILES WEST OF SYRACUSE. THE THUNDESTORM WAS MOVING EAST AT 10 MPH. THIS STORM HAS A HISTORY OF GOLF BALL SIZE HAIL. VERY HEAVY RAINS THAT CAN FLOOD LOW LYING AREAS ARE ALSO LIKELY WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. GERARD &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:30 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 1, 2:30 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 325 PM CDT SAT JUL 1 1995 SAT LOOP SHOWS TRW ASSOCD WITH NEXT THRML TROF/SHRT WV MOVG THRU CENT COLO THS AFTN. THIS FEATURE TO BE MOVING OVER CWA THIS EVE AND TNGT. ADAP SHORT FUSED COMPOSITE SHOWS GOOD MO CON AND THETA ADVTN OVER NRN P/H SE COLO/SWRN KS RGN. THIS POINTS TO TSTMS DVLPG THAT AREA. MODIFIED 12Z DDC SOUNDING WITH FCST TMP/DWPS FRM MRNG UA ANLYS SHOWS SOME DESTABLZN BUT NOT TOO SERIOUS. TSTMS FIRING OVER ERN COLO IN AREA OF STGR HEATING. FEEL THESE WILL BE STG/SVR FOR A WHILE BFOR SETTLING DOWN SOME AS THEY MOVE INTO COOLER AIRMASS. NGM MO CON FCST AND THKNSS PTTN WOULD ALSO SUGG THAT MCC DVLPMT WOULD MOVE TOWRD THE SE INTO OK/TX...FURTHER SOUTH THAN 94Q POSN. ETA GRIDDED FCST DATA SHOWS GOOD SUBSIDNC MOVG INTO FCST AREA TMRW AFTN WHICH SHOULD CUT BACK TSTM CHCS BY THEN. GERARD
In the hours before
Special weather statement, Jul 1, 10:08 AM MDT, 5 hours 54 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-020000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1105 AM CDT FRI JUN 30 1995 SYNOPSIS: AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEVELOPING LOW PRESSURE AT THE SURFACE TO KICK OFF THUNDERSTORMS OVER SOUTHEAST COLORADO AND SOUTHWEST KANSAS LATER THIS AFTERNOON. THE BEST CHANCE FOR AFTERNOON THUNDERSTORMS WILL BE WEST OF LIBERAL AND GARDEN CITY WITH THUNDERSTzORMS MOVING FURTHER EAST TONIGHT. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND VERY HEAVY RAIN. SPOTTERS MAY BE NEEDED OVER SOUTHWEST KANSAS LATER THIS AFTERNOON AND EVENING. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:12 PM MDT | Severe Thunderstorm Warning | DDC | Hamilton | 48 min |
| Jul 1, 4:09 PM MDT | Tornado Warning | DDC | Hamilton | 51 min |
| Jul 1, 5:06 PM MDT | Severe Thunderstorm Warning | DDC | Hamilton | 39 min |
| Jul 1, 5:59 PM MDT | Severe Thunderstorm Warning | DDC | Morton | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.